Hail, Baldwin
- When
- July 1, 2:40 PM EST to 2:45 PM EST
- Where
- Baldwin County, 1.16 mi E of Carling
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.050, -83.210
The public reported quarter-sized hail southeast of Milledgeville.
In addition to the extreme heat that was just beginning to let up on the 1st, a surface trough remained in place across central Georgia, providing a focus for numerous showers and thunderstorms to develop. A shortwave pushed across the Southern Appalachians during the late afternoon and early evening hours as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
In addition to the extreme heat that was just beginning to let up on the 1st, a surface trough remained in place across central Georgia, providing a focus for numerous showers and thunderstorms to develop. A shortwave pushed across the Southern Appalachians during the late afternoon and early evening hours as well. Thunderstorms became widespread, especially across central Georgia, by mid-afternoon. Many of these became severe, with multiple reports of large hail and downed trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 1, 1:09 PM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT SUN JUL 1 2012
.PREV DISCUSSION... /ISSUED 1218 PM EDT SUN JUL 1 2012/
UPDATE...
MAIN CONCERN TODAY IS THE HEAT AND CONVECTIVE POTENTIAL LATE THIS
AFTERNOON. SO FAR THE TEMPS AND DEWPOINTS HAVE BEEN TRENDING AS
EXPECTED... WITH ONLY SLIGHT ADJUSTMENTS MADE TO RAISE DEWPOINTS
IN PARTS OF THE NORTH THIS AFTERNOON BASED ON LATEST BLENDED
GUIDANCE. THE 850MB TEMP FROM THE 12Z SOUNDING WAS A FEW DEGREES
LOWER THAN YESTERDAY AND CONSIDERING THE INCREASE CLOUD COVERAGE
IN THE MID TO UPPER LEVELS... MAX TEMPS LOOK REASONABLE AT ONLY
SLIGHTLY COOLER THAN THE EXTREME LEVELS SET YESTERDAY. RESULTANT
HEAT INDICES RANGING FROM 105-110 DEGREES FOR THE MAJORITY OF THE
AREA STILL SUPPORT THE CURRENT HEAT ADVISORY AND EXCESSIVE HEAT
WARNING OUT SO HAVE MADE NO CHANGES THERE. FOR CONVECTION... THE
CONSENSUS OF SHORT RANGE GUIDANCE SUPPORTS DEVELOPMENT LATE THIS
AFTERNOON INTO THE EVENING MOSTLY NEAR THE SFC TROUGH DRAPED ACROSS
THE SOUTHERN PORTION OF THE FORECAST AREA. WITH PROGGED SREF
MUCAPE OF 2500-4000 J/KG AND BETTER CHANCE FOR AN INFLUENCE OF
LIFT FROM EITHER THE CONVERGENCE NEAR THE SFC TROUGH OR AN UPPER SHORTWAVE
LATER TODAY TO THE NORTHEAST... FOUND IT JUSTIFIED TO RAISE POPS
TO LOW END CHANCE LATE TODAY. WILL MONITOR LATEST HRRR RUNS TO
GET BETTER IDEA ON LOCATION FOR ANY DEVELOPMENT. WITH VERY WEAK
SHEAR IN PLACE AND BEING SO DRY BELOW 700MB... ANY STORM
DEVELOPMENT WILL HAVE THE MAIN THREATS OF STRONG WINDS AND SMALL
HAIL. REST OF FORECAST LOOKS TO BE ON TRACK. PREVIOUS DISCUSSION
FOLLOWS...
PREV DISCUSSION...
.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 421 AM EDT SUN JUL 1 2012/
DANGEROUS HEAT WAVE CONTINUES...
WILL SEE THE HEAT WAVE CONTINUE AS THE 594DM RIDGE CONTINUES TO HOLD
STRONG ACROSS THE SOUTHEAST TODAY. EVEN THOUGH 850MB TEMPS TODAY
WILL BE SIMILAR TO YESTERDAY /WITHIN A HALF DEGREE/...WITH POTENTIAL
FOR INCREASED CLOUD COVERAGE AND SLIGHTLY LOWER THICKNESSES..EXPECT
MAX TEMPS THIS AFTERNOON TO BE A DEGREE OR TWO COOLER. NOT ENOUGH OF
A DIFFERENCE TO NOTICE THOUGH...ITS STILL HOT. WITH RIDGE WEAKENING
ON MONDAY AND 850MB TEMPS ABOUT 2 DEGREES COOLER...WILL SEE MAX
TEMPS DROP ANOTHER FEW DEGREES.
GFS AND NAM DEW POINTS FOR THIS AFTERNOON AND MONDAY APPEAR TO BE ON
THE HIGH SIDE. GIVEN OBSERVED DEW POINTS YESTERDAY IN THE 50S AND
EVEN SOME UPPER 40S...LOWERED DEWPOINTS FOR BOTH TODAY AND TOMORROW.
BY DOING THIS THOUGH...SOME PLACES COME IN JUST BELOW THE 105 AND
110 HEAT INDEX CRITERIA FOR THE THE HEAT ADVISORY AND EXCESSIVE HEAT
WARNING...RESPECTIVELY. WITH UNCERTAINTY IN THE DEW POINT FORECAST
THOUGH...WENT AHEAD AND CONTINUED THE HEAT ADVISORY AND THE
EXCESSIVE HEAT WARNING FOR THE SAME AREAS. IN ADDITION...HAVE HEAT
INDICES IN THE 105-108 RANGE FOR MONDAY FOR SOME OF THE CWA SO WILL
ISSUE A HEAT ADVISORY FOR ALL OF THE CWA EXCEPT FOR EXTREME NORTH
GEORGIA FOR MONDAY.
BESIDES THE HEAT...CONVECTION IS ALSO A CONCERN THROUGH THE SHORT
TERM. HAD A FEW SHOWERS AND THUNDERSTORMS POP UP YESTERDAY...AND NOT
JUST NEAR THE SFC TROUGH. WITH SFC TROUGH STILL IN PLACE ACROSS
CENTRAL GEORGIA...AND A SHORTWAVE TRACKING INTO THE CAROLINAS DURING
THE LATE AFTERNOON INTO TONIGHT...THINK THERE IS A BETTER CHANCE
TODAY FOR CONVECTION ACROSS THE CWA THAN YESTERDAY SO INCLUDED
SLIGHT CHANCE POPS ACROSS THE BOARD WITH CHANCE IN THE
MOUNTAINS...CLOSER TO THE SHORT WAVE. SPC HAS PARTS OF EAST CENTRAL
GEORGIA IN A SLIGHT RISK TODAY. THIS CORRESPONDS TO THE AREA WITH
THE BEST CAPE. FORECAST MIXED CAPE VALUES ARE IN EXCESS OF 4000
J/KG....SIMILAR TO WHAT WAS THERE YESTERDAY. PLENTY OF INSTABILITY
ACROSS THE WHOLE AREA BUT NO SHEAR. EVEN WITH HIGH
INSTABILITY...RIDGE WILL BE WORKING TO SUPPRESS THE CONVECTION SO
SHOULD HELP TO LIMIT SEVERITY. COULD SEE A SEVERE STORM THOUGH AND
MAIN THREAT WOULD BE DAMAGING WIND. WITH CONTINUED WEAKENING OF UPPER
RIDGE AND SHORTWAVE APPROACHING THE CAROLINAS AGAIN ON MONDAY...HAD
TO INCLUDE SLIGHT CHANCE POPS...BUT BEST CHANCES APPEAR TO BE AFTER
00Z TUESDAY...IN THE LONG TERM.
11
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 421 AM EDT SUN JUL 1 2012/
BEGINNING OF THE LONG TERM PERIOD WILL FEATURE THE GRADUAL
BREAKDOWN FROM NORTH TO SOUTH OF HISTORY MAKING MID LEVEL RIDGE.
WILL BEGIN TO SEE IMPULSES TRAVERSING THE NORTHERN ZONES ALTHOUGH
DIFFICULT TO PINPOINT THESE PRECISELY DUE TO FEEDBACK ISSUES AT
TIMES. LOOKS AS THOUGH FIRST IN A SERIES MOVES OUT OF THE
TENNESSEE VALLEY AND INTO THE CAROLINAS MONDAY NIGHT WITH
TRAJECTORY SUGGESTING MOST ACTIVITY REMAINING OUTSIDE OF THE AREA
ALTHOUGH HAVE INCLUDED LOW END CHANCE POPS FOR THE NORTHEAST
MOUNTAINS. ANOTHER SHORTWAVE MOVES IN WED AFTERNOON AND AGAIN ON
THU EVENING ENHANCING POP CHANCES ACROSS THE AREA. GIVEN
UNCERTAINTY IN TIMING AND THE CONTINUED PRESENCE IN SOME MID LEVEL
DRY AIR...HAVE KEPT POPS IN THE LOW END CHANCE RANGE FOR NOW.
DESPITE THE BREAKDOWN OF RIDGE...WILL CONTINUE TO SEE TEMPS IN THE
UPPER 90S OVER EAST CENTRAL GEORGIA. THIS COMBINED WITH DEWPOINTS
MUCH HIGHER THAN RECENT DAYS AND HEAT INDICES COULD REMAIN AN
ISSUE WELL INTO NEXT WEEK.
DEESE
.FIRE WEATHER...
/ISSUED 421 AM EDT SUN JUL 1 2012/
FORECAST DEW POINTS ARE LOWER THAN THE MODELS...BUT THIS IS
CONSISTENT WITH EXPECTED CONDITIONS AND OBSERVED VALUES FROM
YESTERDAY. WITH LOWERED DEW POINTS FORECAST TO DROP INTO THE MID
50S ACROSS NORTH GEORGIA TODAY...RH VALUES WILL DROP BELOW 25
PERCENT FOR FOUR OR MORE HOURS. FUELS ARE DRY SO HAVE ISSUED A
FIRE DANGER STATEMENT FOR THIS AFTERNOON FOR NORTH AND PARTS OF
CENTRAL GEORGIA.
CLIMATE...
RECORDS FOR 07-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1927 72 2003 76 1990 58 1937
1936
KATL 99 1954 73 2003 78 1947 59 1938
1937
KCSG 99 2007 78 1966 78 1998 59 1958
1998 1950
1990
KMCN 103 1954 74 1924 78 1931 59 1923
1897
RECORDS FOR 07-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1925 65 1943 76 1931 56 1937
KATL 99 1954 68 1943 79 1996 58 1937
KCSG 101 1990 72 1981 78 1996 59 1950
1970
KMCN 103 1954 77 1943 79 1931 58 2008
1937
RECORDS FOR 07-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1925 70 1943 77 1978 58 1932
KATL 101 1925 74 1943 77 1931 60 1881
KCSG 101 1970 75 1988 77 1997 64 1950
1996
KMCN 104 1970 78 1944 77 1931 63 2010
1919
1918
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH TAF PERIOD. MOST NORTHERN SITES
APART FROM KATL HAVE BEEN HAVING VRB LIGHT WINDS THIS AFTERNOON
HOWEVER THEY ARE EXPECTED TO BECOME NNW TO NW AND STAY UNDER
10KTS. KATL HAS BEEN MOSTLY NNW BUT HAS HAD INTERMITTENT VRB
PERIODS. THIS SHOULD ALSO MAINLY STAY NNW TO NW THROUGH THE TAF
PERIOD. CIGS LOOK TO STAY MOSTLY ABOVE 15KFT WITH FEW070
POTENTIALLY THIS LATE AFTERNOON INTO EVENING. SLIGHT CHANCE FOR
ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND
EVENING... BUT TOO LOW OF CHANCE ATTM TO INCLUDE MENTION IN TAFS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CONVECTIVE POTENTIAL TODAY.
HIGH CONFIDENCE ON ALL ELSE.
BAKER
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 107 73 103 74 / 30 30 20 20
ATLANTA 104 78 99 75 / 30 30 20 20
BLAIRSVILLE 96 72 93 67 / 30 30 20 30
CARTERSVILLE 103 69 100 70 / 20 20 20 20
COLUMBUS 102 77 101 74 / 30 30 20 20
GAINESVILLE 101 76 99 74 / 30 30 20 30
MACON 103 73 101 75 / 30 30 20 20
ROME 105 72 102 71 / 20 20 20 20
PEACHTREE CITY 103 71 99 72 / 30 30 20 20
VIDALIA 101 79 99 77 / 30 30 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CLARKE...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...PEACH...
PULASKI...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...
WILKINSON.
HEAT ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT MONDAY FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CLARKE...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...PEACH...
PULASKI...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...
WILKINSON.
HEAT ADVISORY UNTIL 9 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GORDON...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PIKE...POLK...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TAYLOR...TROUP...UPSON...WALTON...WEBSTER.
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.
&&
SHORT TERM...11/BAKER
LONG TERM....DEESE
AVIATION...BAKERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 427 AM EDT SUN JUL 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 427 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... DANGEROUSLY HOT TEMPERATURES ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER NORTH AND MOST OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST THROUGH TONIGHT BUT A SURFACE TROUGH WILL PROVIDE THE FOCUS FOR ISOLATED THUNDERSTORM ACTIVITY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DANGEROUSLY HOT TEMPERATURES ALTHOUGH THERE WILL BE AN OPPORTUNITY FOR ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND OCCASIONAL LIGHTNING. .DISCUSSION... RECORD BREAKING TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON TEMPERATURES CLIMBING INTO THE 102-106 RANGE AND HEAT INDICES FROM 105 TO 112. WITH THESE DANGEROUSLY HOT TEMPERATURES...THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING HAVE BEEN CONTINUED. IT IS IMPORTANT TO STAY IN AIR-CONDITIONED ROOMS AND TO STAY HYDRATED. FOR SAFETY TIPS VISIT WEATHER.GOV/ATLANTA. FOR DETAILS ON THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING SEE NPWFFC. SLIGHTLY INCREASED MOISTURE...EXTREMELY HIGH INSTABILITY AND A SURFACE TROUGH WILL PROVIDE THE FOCUS FOR ISOLATED THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. GIVEN THE VERTICALLY STACKED NATURE OF THE EXPECTED STORMS...SIGNIFICANT HAIL WILL BE DIFFICULT TO REACH THE SURFACE IF IT IS ABLE TO FORM AT ALL. WINDS WILL BE THE PRIMARY THREAT AS PRECIPITATION LOADING WILL LEAD TO AN INCREASED POTENTIAL FOR STRONG GUSTS IN THE STRONGER STORMS WHICH ARE ABLE TO DEVELOP. VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS NORTH AND MOST OF CENTRAL GEORGIA. HUMIDITY VALUES WILL FALL INTO THE LOWER TO MID 20S. WEST TO NORTHWEST WINDS WILL RANGE FROM 5 TO 10 MPH WITH GUSTS TO 15 MPH. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE HEAT WAVE WILL CONTINUE INTO MONDAY WITH A HEAT ADVISORY ALREADY IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SUN JUL 1 2012
GAZ061-074-011930-
305 PM EDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN WASHINGTON AND HANCOCK COUNTIES UNTIL 330 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BEULAH...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WASHINGTON AND HANCOCK COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BEULAH...DEVEREUX...HEBRON...DEEPSTEP
AND LINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3294 8296 3300 8305 3302 8307 3307 8304
3308 8305 3305 8310 3308 8312 3311 8312
3315 8309 3316 8312 3323 8307 3313 8282
TIME...MOT...LOC 1905Z 301DEG 3KT 3310 8304SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SUN JUL 1 2012
GAZ073-084-011945-
313 PM EDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN WILKINSON AND BALDWIN COUNTIES UNTIL 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCOTTSBORO. THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WILKINSON AND BALDWIN COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HARDWICK...SCOTTSBORO...PANCRAS...
COOPERS AND MILLEDGEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3303 8307 3299 8305 3295 8308 3292 8306
3288 8308 3298 8330 3315 8322 3312 8311
3308 8312 3305 8310 3308 8305 3307 8304
TIME...MOT...LOC 1913Z 291DEG 1KT 3303 8316SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT SUN JUL 1 2012
GAZ075-011945-
315 PM EDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN GLASCOCK COUNTY UNTIL 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MITCHELL. THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
GLASCOCK COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE AGRICOLA...MITCHELL...EDGEHILL AND GIBSON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3318 8257 3317 8259 3316 8258 3312 8260
3313 8268 3318 8274 3326 8275 3328 8270
3327 8269 3330 8264 3331 8260 3329 8252
TIME...MOT...LOC 1915Z 291DEG 1KT 3323 8270SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SUN JUL 1 2012
GAZ061-012015-
339 PM EDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN HANCOCK COUNTY UNTIL 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CULVERTON. THE THUNDERSTORM WAS
NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HANCOCK COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CULVERTON AND SPARTA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3324 8278 3320 8285 3314 8289 3312 8292
3324 8309 3341 8287 3329 8278 3327 8278
3325 8275 3324 8275
TIME...MOT...LOC 1940Z 138DEG 2KT 3321 8286The Robins AFB radar (KJGX), 44 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
13 thunderstorm wind, 8 hail, 2 lightning. Local standard time, as filed.
The public reported quarter-sized hail southeast of Milledgeville.
The public reported quarter-sized hail south of Devereux.
The public reported quarter sized hail northwest of McIntyre.
The Taliaferro County 911 Center reported that several trees were downed, mainly in the eastern part of the county. Two trees were down on Interstate 20, blocking the lane at mile marker 147.
Amateur Radio operators and the public reported nickel to quarter sized hail fell across Warner Robins for at least 10 minutes.
The Greene County 911 Center reported that three trees were blown down in Greshomville.
The Houston County 911 Center relayed reports of several downed trees and numerous downed power lines across Warner Robins. One tree fell on a house and another on a mobile home. Many of the downed power lines sparked fires across the city.
The Putnam County 911 Center relayed reports of several downed trees in the eastern portion of the county.
The Crawford County 911 Center relayed reports of several downed trees and power lines across the eastern portion of the county.
Broadcast Media relayed a report of a house fire along Pea Ridge Road. No injuries occurred, but the house was totally destroyed.
The public reported up to quarter size hail fell for about 30 minutes across portions of western Harris County, from southeast of West Point Lake to Hamilton.
Broadcast Media reported that a house was destroyed by a lightning fire off Marshall Mill Road. No injuries were reported.
Multiple reports were received from the public of quarter to golf ball sized hail in the eastern portion of Monroe County, from Berner to Juliette.
Henry County Law Enforcement reported pea to quarter sized hail fell in the McDonough area for at least 10 minutes.
The Jones County 911 Center reported six to eight trees down across northwest portions of the county.
The Monroe County Emergency Manager reported 20 to 30 trees blown down, mainly in the northeast part of the county.
The Henry County 911 Center relayed reports of several downed trees in the Locust Grove area.
The Putnam County 911 Center relayed reports of several downed trees in the northern portion of the county.
A CoCoRaHS observer reported quarter sized hail in Dacula.
The Toombs County 911 Center relayed reports of several downed trees across the southern portion of Montgomery County.
The Toombs County 911 Center relayed reports of several downed trees across the southern portion of the county.
The Crisp County 911 Center relayed reports of several downed trees and power lines. Two trees fell on a house.
The Barrow County Emergency Manager reported that trees were blown down on a vehicle and a house on Lakeview Drive Southeast. An unoccupied boat was blown off the lake onto the shore. At the Northeast Georgia Regional Airport, two tied-down aircraft were flipped. A Piper Cadet and a Piper Cherokee 180 were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396731, 396732, 396733, 396738, 396734, 396750, 396751, 396739, 396740, 396870, 396735, 396871, 396736, 396737, 396741, 396742, 396743, 396744, 396749, 396745, 396746, 396747, 396748.